Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 32722
Derivation of Fractional Black-Scholes Equations Driven by Fractional G-Brownian Motion and Their Application in European Option Pricing

Authors: Changhong Guo, Shaomei Fang, Yong He


In this paper, fractional Black-Scholes models for the European option pricing were established based on the fractional G-Brownian motion (fGBm), which generalizes the concepts of the classical Brownian motion, fractional Brownian motion and the G-Brownian motion, and that can be used to be a tool for considering the long range dependence and uncertain volatility for the financial markets simultaneously. A generalized fractional Black-Scholes equation (FBSE) was derived by using the Taylor’s series of fractional order and the theory of absence of arbitrage. Finally, some explicit option pricing formulas for the European call option and put option under the FBSE were also solved, which extended the classical option pricing formulas given by F. Black and M. Scholes.

Keywords: European option pricing, fractional Black-Scholes equations, fractional G-Brownian motion, Taylor’s series of fractional order, uncertain volatility.

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 736


[1] F. Black and M. Scholes, The pricing of options and corporate liabilities, J. Political Economy, 81 (1973) 673–659.
[2] H. G. Sun, Y. Zhang, D. Baleanu, W. Chen and Y. Q. Chen, A new collection of real world applications of fractional calculus in science and engineering, Commun. Nonlinear Sci. Numer. Simulat., 64 (2018) 213–231.
[3] W. Wyss, The fractional Black-Scholes equation, Fract. Calc. Appl. Anal., 3(1) (2000) 51–61.
[4] A. Cartea and D. del-Castillo-Negrete, Fractional diffusion models of option prices in markets with jumps, Phys. A, 374(2) (2007) 749–763.
[5] G. Jumarie, Stock exchange fractional dynamics defined as fractional exponential growth driven by (usual) Gaussian white noise. Application to fractional Black-Scholes equations, Insurance: Mathematics and Economics, 42(1) (2008):271–287.
[6] G. Jumarie, Derivation and solutions of some fractional Black-Scholes equations in coarse-grained space and time. Application to Merton’s optimal portfolio, Comput. Math. Appl., 59(3) ( 2010) 1142–1164.
[7] J. R. Liang, J. Wang, W. J. Zhang, W. Y. Qiu and F. Y. Ren, Option pricing of a bi-fractional Black-Merton-Scholes model with the Hurst exponent H in  1 2 , 1, Appl. Math. Lett., 23(8) (2010) 859–863.
[8] J. R. Liang, J. Wang, W. J. Zhang, W. Y. Qiu and F. Y. Ren, The solutions to a bi-fractional Black-Scholes-Merton differential equation, Int. J. Pure Appl. Math., 58(1) (2010) 99–112.
[9] W. T. Chen, X. Xu and S. P. Zhu, Analytically pricing European-style options under the modified Black-Scholes equation with a spatial-fractional derivative, Q. Appl. Math. 72(3) (2014) 597–611.
[10] S. Kumar, A. Yildirim, Y. Khan, H.Jafari, K.Sayevand and L. Wei, Analytical solution of fractional Black-Scholes European option pricing equation by using Laplace transform, J. Fract. Calc. Appl.. 2(8) (2012) 1–9.
[11] Z. D. Cen, J. Huang , A. M. Xu and A. B. Le, Numerical approximation of a time-fractional Black-Scholes equation, Comput. Math. Appl., 75 (2018) 2874–2887.
[12] W. T. Chen, K. Du and X. Z. Qiu, Analytic properties of American option prices under a modified Black-Scholes equation with spatial fractional derivatives, Phys. A, 491 (2018) 37–44.
[13] S. Haq, M. Hussain, Selection of shape parameter in radial basis functions for solution of time-fractional Black-Scholes models, Appl. Math. Comput., 335 (2018) 248–263.
[14] A. W. Lo and A. C. MacKinlay, Stock market prices do not follow random walks: Evidence from a simple specification test, Rev. Financ. Stud. 1(1) (1988) 41–66.
[15] S. Peng, G-expectation, G-Brownian motion and related stochastic calculus of Itˆo’s type, In Stochastic Analysis and Applications, The Able Symposium 2005, Abel Symposia 2, Edit Benth et al., 541–567 (2007).
[16] S. Peng, G-Brownian motion and dynamic risk measure under volatility uncertainty, Preprint: arXiv:0711.2834v1
[math.PR] 19 Nov 2007.
[17] S. Peng, Multi-dimensional G-Brownian motion and related stochastic calculus under G-expectation, Stochastic Process. Appl., 118(12), 2223–2253 (2008).
[18] S. Peng, Nonlinear expectations and stochastic calculus under uncertainty, Springer, Berlin, Heidelberg, (2019).
[19] Z. Chen and L. Epstein, Ambiguity, risk, and asset returns in continuous time, Econometrica, 70(4) (2002) 1403–1443.
[20] L. G. Epstein and S. Ji, Ambiguous volatility and asset pricing in continuous time, Review of Financial Studies, 26(7) (2013) 1740–1786.
[21] C. H. Guo, S. M. Fang and Y. He, A generalized stochastic process: fractional G-Brownian motion, Sumbitted. (2020).
[22] C. H. Guo, S. M. Fang and Y. He, Fractional G-Brownian motion and its application to mathematical finance, Sumbitted. (2020).
[23] I. Podlubny, Fractional differential equations, Academic Press, New York (1999).
[24] G. Jumarie, On the representation of fractional Brownian motion as an integral with respect to (dt)α, Appl. Math. Lett., 18(7) (2005) 739–748.
[25] G. Jumarie, Modified Riemann-Liouville derivative and fractional Taylor series of nondifferentiable functions further results, Comput. Math. Appl., 51 (2006) 1367–1376.
[26] G. Jumarie, Fractionalization of the complex-valued Brownian motion of order n using Riemann-Liouville derivative. Applications to mathematical finance and stochastic mechanics, Chaos Solitons Fractals, 28(5) (2006) 1285–1305.
[27] N. Privault, Stochastic finance. An introduction with market examples, Studies in Mathematics De Gruyter, 2013.
[28] F. Biagini, Y. Hu, B. /Oksendal and T. Zhang, Stochastic calculus for fractional Brownian motion and applications, Springer-Verlag, London, 2008.
[29] C. Necula, Option pricing in a fractional Brownian motion environment, Mathematical Reports, 2(3) (2002) 259–273.